MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT

GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation revealed that there was no system malfunction.It was reported that (3) si implants were misplaced superiorly during an intraoperative procedure.An investigation into the provided case logs revealed that the root cause was that the implants were placed with non-navigated instrumentation and k-wires, which moved during implant placement.Further discussion with a globus medical representative revealed that k-wires and other non-globus hardware were used in the procedure and that this system has only observed missed screws when non-globus hardware is being used.Notably, navigated globus instrumentation was only used to place the k-wire, which was then used to place the implants using non-globus, non-navigated instrumentation.Ultimately, the user did not opt to replace the misplaced implants, and no adverse effect to the patient was reported.The severity observed did not exceed the anticipated severity.The observed overall risk level is high or low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained, and there is no further investigation required.The cause of the reported issue can be traced to user technique.
 
Event or Problem Description
It was reported that while using the excelsius gps system, there were some misplaced si-loc screws that were removed and replaced under fluoro.All 3 si r screw trajectories were posterior to plan.Dr.Navigated the hsb, 3.5 mm drill, and 6.5 mm drill, then used the cannulated tap to drop a k-wire and place a competitor's screws.We had green boarders and a low offset for each screw.

Brand Name
EXCELSIUS GPS
Common Device Name
ROBOT, SURGICAL, NAVIGATION UNIT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key25031864
Report Number3004142400-2026-00080
Device Sequence Number18707387
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown